MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC. MAMMOTOME REVOLVE ULTRASOUND BIOPSY PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS INC. MAMMOTOME REVOLVE ULTRASOUND BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number MHUS08
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The revolve ultrasound probe is a sterile, single-patient device that may be used with imaging guidance to excise a tissue sample for diagnosis.One mhus08 probe lot number f11729464d was returned for evaluation.Breast tissue was found in the sample cup upon receipt.The device initialized and using chicken breast as a medium, the device was able to obtain samples.The device was disassembled for evaluation and no "anomolies" were noted.The device was determined to be a conforming device.The initial voice of the customer received on 6/04/2018 was deemed not reportable as no patient consequence was noted.However, due to the discovery of the tissue, during the device evaluation on 12/14/2018, this event was reassessed for reportability against the result of the investigation.Following consultation with our medical director, due to the potential to cause or contribute to death or serious injury as a result of potential missed or lost tissue samples, pursuant to 21 cfr 803, this failure mode was determined to be a reportable malfunction.
 
Event or Problem Description
Devicor medical products, inc.Received a report from the affiliate stating, " in the sample mode, breast tissue could not be taken.User pressed the sample button; breast tissue could not be taken and the suction function was activated and 3-way valve opened and saline was injected with a syringe but breast tissue sample not held in chamber.Procedure was completed with another probe with no patient consequence".This has been documented in our system as record # (b)(4).

Brand Name
MAMMOTOME REVOLVE ULTRASOUND BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8196472
Report Number3008492462-2018-00086
Device Sequence Number16557380
Product Code KNW
UDI-Device Identifier00841911100812
UDI-Public(01)00841911100812(17)200726(10)F11729464D
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMHUS08
Device Catalogue NumberMHUS08
Device Lot NumberF11729464D
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1